MAUDE Adverse Event Report: LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE, GUIDE

LAKE REGION MEDICAL PREFORM GUIDEWIRE - SAFARI2; WIRE, GUIDE
Model Number H74939407S0
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Event description: prior to pre-dilatation, pericardial effusion was observed.It was mild to moderate so the decision was to continue the implant.The valve was implanted without any complication.During the evaluation with transthoracic echo, severe leak was observed.After two post dilatation (20 and 22 balloon) the leak was the same.With echo and angio, we determinate the leak was central, so the decision is to do valve in valve.By this time, the pericardial effusion was severe.The valve was mounted but the patient had a cardiac arrest, so valve in valve was postponed.The surgeons performed a thoracotomy in the cathlab, and echo was performed.The echo shows the central leak, because the valves do not coapt.Second valve and ds were not used.Question: what was the cause of the pericardial effusion and was this chronic? answer: reviewing the case with the proctor, we determinate the cause was they didn't use a pigtail to position the safari.They used the al2 directly.The complainant stated that the perforation was due to the safari.Question: was there any discussion on treating the pe prior to procedure and was this ever resolved? no, pe was notice during procedure prior to predilatation.Answer: has any treatment been performed to resolve the leak? pericardial puncture and thoracotomy question: what was the outcome for the patient: a) has the leak resolved? answer: no.B) has the patient been discharged? answer: no.Additional information received on 24aug2023: question: there is mention of valve was implanted without complication; however, the last sentence states the second valve and ds were not used.Is it correct that only one valve was implanted? answer: correct.We confirmed with the rep that only one valve was implanted and the second valve was not implanted.Question: the information states the valve was implanted without complication; however, there's mention that the echo shows the central leak, because the valves do not coapt.Please clarify.Answer: there were no issues with the deployment/release/implant but post-implant a severe central leak was observed with the leaflets not coaptating.The physicians did not know cause of the initial leak/coaptation but the physician suspects a possible contributing factor could be low pressure and low volume consequence of the pericardial effusion and loss of blood.Question: are there any additional treatment plans to be done in the future as this procedure had to be terminated? answer: valve remains implanted.The initial leak was severe, however when we checked back 3-4 days post implant the remaining central leak was only residual.No future treatment is planned.Question: has the issue been resolved? if so, please provide any further treatment not already described? answers: for the pericardial effusion - yes pericardial puncture and thoracotomy.For the central leak - no, residual remains.Monitoring.
 
Additional Manufacturer Narrative
Product was disposed; therefore, no physical or visual analysis can be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use (dfu) warnings section: monitor wire position throughout the procedure for proper placement of the curve and distal tip.Do not torque this guidewire.When advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection or perforation.Never advance the guidewire against resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned in the ventricle.The curve of the safari2 guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As indicated in the device instructions for use (dfu) instructions for use section: 7.Advance the safari2 guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2 guidewire curve position to assure safari2 guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors impacted on the event as reported.If any further relevant information is received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Additional information received from the distributor on 07sept2023: question: listing and model of the al2 device? answer: n/a, the complainant did not have the information.Question: the information states, reviewing the case with the proctor'.Please confirm was this a new or experienced user? answer: the user is experienced in tavi implantation, but not in the use of acurate, being his second case.Question: what method was used to determine that the perforation was caused by the safari2 guidewire? was there media reviewed, etc.? answer: angiography showed the advancement of the safari, after that, a transthoracic echo was requested to verify it.The images were attached.Question: was the pericardial effusion noticed prior to insertion of the bav device or after the balloon was already in position? answer: it was noticed prior to insertion of the bav question: please provide the type of balloon catheter used in the procedure to perform the bav.Include details on the type of balloon catheter, brand name, sizes, etc.Answer: a 20x40 ballon was used, i do not have further details about it.Question: was bav successfully completed over the safari2 wire? answer: yes.Question: was bav catheter removed successfully over the safari2 wire? answer: yes.Question: if the bav catheter was removed over the safari2 wire was there any resistance felt at any point? answer: no.Question: did the end user monitor the wire position throughout the procedure for proper placement of the curve and distal tip? answer: yes.Question: did the end user confirm the position of the safari2 guidewire to assure the safari2 guidewire placement and stability? answer: yes.Question: was the wire position maintained while tracking or advancing a catheter or other device over the wire? answer: yes.Question: did the patient have any previous episodes of pericardial effusion or was this the first ever incidence? answer: the patient did not have previous pericardial effusion.Question: patient's current status? answer: the patient evolved favorably and is now walking on his own.The next case will be a viv with expandable balloon.
 
Additional Manufacturer Narrative
Sections b5, b6 and h6 have been updated to account for the additional information received.Based on the additional information provided, there is no known malfunction related to the safari2 guidewire and no confirmed relationship between the safari2 device and the adverse event.If any further relevant information is provided, a follow up medwatch report will be submitted.

Brand Name
PREFORM GUIDEWIRE - SAFARI2
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key17632800
Report Number2126666-2023-00060
Device Sequence Number6473673
Product Code DQX
UDI-Device Identifier08714729887652
UDI-Public08714729887652
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/18/2025
Device Model NumberH74939407S0
Device Catalogue Number39407S
Device Lot Number7460111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/28/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age83 YR
Patient SexFemale